Antidepression medication withdrawal

Patient

Q: I have been on 200mg of zoloft for the past 9 months. I decided about a month ago I wanted to taper off of the medication. I spoke with my doctor and we decided to taper me down 50mg every five days. I didn't think much about withdrawl symptoms. I have been completely off of the medication for almost a week now, and I feel very depressed, nauseous, uncomfortable in my body, my head keeps going into this weird "womp womp" zone, and I want to just sleep but I am afraid of going into a depression and not being able to get out of bed. My doctor isn't answering my phone calls. Will these symptoms come to an end soon or should I bump myself back up to taking 50mg? Any information is helpful.

Symptoms:  nauseous, light headed, woozy, brain "zaps" or "womp womps", depressed, uncomfortable in skin, tight jaw and muscle cramps
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I lost my medication en route to a remote island in the Bahamas. I am gone for one week. I was on 10 mg of Paxil. I...

Q: I forgot to bring my prescription medication- an antidepressant on my trip to the Bahamas. The drug is an SSRI calle...

Q: I started taking fluoxetine yesterday, I took 40ng yesterday and 20 today but forgot to check about things like Niqui...

Q: Hi, I am really struggling, I feel like I have become completely alone, because a new psychiatrist I saw has diagnose...

Q: Hi, I recently had more depression and went into insomnia, i consulted a doctor and he adviced me for a blood test. ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews